MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.The left iliac artery measured 11-12-11 mm in diameter with mild calcification.The right iliac artery measured 10-12-13 mm in diameter with mild calcification.The distal aorta was approximately 20 mm in diameter it was reported that the final angiogram showed what appeared to be a blush in the right proximal common iliac.The physician stated there was heavy calcification in the proximal right common iliac.A reliant balloon had been used in the same area as the leak which may have contributed to the event.The physician stated that the event is anatomy related (calcification).Another endurant ii limb was implanted, resolving the endoleak.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film review: the cause of the reported blush seen coming from the proximal portion of the right common iliac artery could not be determined from the limited films provided.Analysis of the returned films did not reveal any device characteristics that could explain the reported event.The complete anatomy at implant could not be assessed, and other than a single image after the devices had been implanted, no additional films during implant were available.Images during ballooning were also not provided.It is possible that the reported ballooning within the heavily calcified iliac artery may have led to a fabric tear and type iii fabric endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6827053
Report Number2953200-2017-01349
Device Sequence Number1430457
Product Code MIH
UDI-Device Identifier00643169467545
UDI-Public00643169467545
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Model NumberETLW1620C156E
Device Catalogue NumberETLW1620C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR